MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC WITH SHERLOCK 5F DUAL-LUMEN POLYURETHANE CATHETER WITH TLS STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC WITH SHERLOCK 5F DUAL-LUMEN POLYURETHANE CATHETER WITH TLS STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Chest Pain (1776); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of revf0983 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch that the patient was in the icu seven years ago with trauma, and a bard picc line was placed in the left arm by the nurse from iv therapy.The patient pulled the first picc out and a second was placed four days later.The second picc was removed at the time of discharge without incident.Last month the patient returned to the hospital with complaints of chest pain.A ct of the chest confirmed two foreign bodies about 2cm in length with one located in the right ventricle and the other in a small branch of the pulmonary artery near the middle of the right lung.After review of x-rays from seven years prior it was discovered that the foreign material was present after the placing of the first picc line.

Brand Name
POWERPICC WITH SHERLOCK 5F DUAL-LUMEN POLYURETHANE CATHETER WITH TLS STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7289649
Report Number3006260740-2018-00252
Device Sequence Number1044768
Product Code LJS
UDI-Device Identifier00801741035739
UDI-Public(01)00801741035739
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2018
Report Date (Section F) 01/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9275118
Device Lot NumberREVF0983
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Date Report Sent to FDA01/01/2018